Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: SSRI's and permanent side effects

Posted by anne on May 2, 1999, at 16:40:43

In reply to SSRI's and permanent side effects, posted by Mary on May 2, 1999, at 3:26:31

Hi Mary,

Sorry to hear of your problems. There are several people on the dystonia BB who feel their symptoms were caused by medications, neuroleptics (anti-psychotic and anti-emetic) being the most common, but one person attributes her symptoms to less than a week of Prozac. See my posts under "chronic pain, insomnia" for more info. I have multifocal dystonia (a movement disorder) and have seen several neurologists. As depression is common with dystonia, antidepressants are frequently prescribed, including SSRI's. The first one given to me was Zoloft and it unquestionably increased movements but I went back to baseline upon quitting the drug. I even tried it again to be sure and the same thing happened. I had less trouble with Paxil, movement-wise but didn't like the way it made me feel. I'm on Effexor now and had problems with lots of neck spasms but after a about a month I have less neck pain than ever. Possibly, the receptors for the drug down regulate over time and the effects of the drug change. The pathways of most movement disorders are poorly understood and there are different types and causes. One neuologist felt the best antidepressants for people with idiopathic dystonia affect the nor-epi system like Effexor or Pamelor. They also use anticholinergic antidepressants such as Elavil or Doxepin to decrease movements as possibly too much acetylcholine is problematic. If you have permanent effects due to an adverse reaction to drugs, other approaches to treating the movement disorder are used. I hope you are seeing a neurologist who specializes in movement disorders, they are much more knowledgable about appropriate treatment. The dystonia foundation will mail you a list of qualified specialists in your area if you can't find one. BTW most with drug induced movement disorders are not treated with botox, what symptoms is he trying to treat and where is he going to put it?




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:anne thread:5503